Alert archive / Louisiana / Wind Advisories in 2026

Wind Advisory 1, NWS Lake Charles, LA

January 1, 202614 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Jan 1, 2026, 6:35 PM CST for 14 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Jan 2, 2026, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2026, 6:35 PM CST (00:35 UTC)
In effect from
Jan 2, 2026, 10:00 AM CST
Expired
Jan 2, 2026, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS74 KLCH 020035
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
635 PM CST Thu Jan 1 2026

LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-021800-
/O.NEW.KLCH.WI.Y.0001.260102T1600Z-260103T0000Z/
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette-Upper St.
Martin-Lower St. Martin-West Cameron-East Cameron-Northern
Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper
Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern
Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-
Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Marksville, Mansura, Orange, Lake Arthur,
Crowley, Oakdale, Cottonport, Franklin, Intracoastal City, Welsh,
Iowa, Westlake, Jennings, Grand Chenier, Kaplan, Opelousas,
Hackberry, New Iberia, Alexandria, Cypremort Point, Port Arthur,
Cameron, Bridge City, Kinder, Bell City, Avery Island, Bayou
Vista, St. Martinville, Stephensville, Johnson Bayou, Mamou,
Meaux, Breaux Bridge, Sabine Pass, Burns Point, Jeanerette,
Lafayette, Forked Island, Vinton, Ville Platte, Beaver, Lawtell,
St. Landry, Klondike, Rayne, Creole, Hayes, Simmesport, Reddell,
Lake Charles, Eunice, Church Point, Gueydan, Fenton,
Mauriceville, Sulphur, Branch, Abbeville, Pineville, Rutherford
Beach, Vidor, Carlyss, Cade, Effie, Berwick, Topsy, Moss Bluff,
Hathaway, De Quincy, Centerville, Bunkie, Patterson, Sea Rim
State Park, Grand Lake, Elton, Iota, Nederland, Morse, Beaumont,
China, Maurice, and Morgan City
635 PM CST Thu Jan 1 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MC
2 follow-up statements
510 
WWUS74 KLCH 021402
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
802 AM CST Fri Jan 2 2026

LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-030000-
/O.CON.KLCH.WI.Y.0001.260102T1600Z-260103T0000Z/
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette-
Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-
Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-
Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-
Lower Jefferson-Southern Orange-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, 
Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, 
Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, 
Maurice, New Iberia, Jeanerette, Morgan City, Centerville, 
Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss,
Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, 
Intracoastal City, Forked Island, Avery Island, Burns Point, 
Cypremort Point, Beaumont, China, Mauriceville, Nederland, 
Port Arthur, Sea Rim State Park, Sabine Pass, Orange, 
Bridge City, and Vidor
802 AM CST Fri Jan 2 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...From 10 AM to 6 PM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
734 
WWUS74 KLCH 030022
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
622 PM CST Fri Jan 2 2026

LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243-
252>254-TXZ515-516-615-616-030130-
/O.EXP.KLCH.WI.Y.0001.000000T0000Z-260103T0000Z/
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette-Upper St.
Martin-Lower St. Martin-West Cameron-East Cameron-Northern
Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper
Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern
Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-
Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Cottonport, Lawtell, Marksville, Meaux,
Franklin, Centerville, Sea Rim State Park, St. Landry,
Alexandria, Bayou Vista, Mamou, Kinder, Fenton, Gueydan, Vidor,
Elton, Carlyss, Westlake, Topsy, Mauriceville, Creole, Moss
Bluff, Hathaway, Johnson Bayou, Morse, Vinton, Church Point,
Jennings, Klondike, Lake Arthur, Eunice, Lafayette, Sabine Pass,
Effie, Cameron, Welsh, Hayes, St. Martinville, Berwick,
Nederland, Beaver, Rutherford Beach, Burns Point, Reddell, Port
Arthur, Kaplan, Cade, Hackberry, Iowa, Bridge City, Abbeville,
Jeanerette, Breaux Bridge, Avery Island, Simmesport, Crowley, De
Quincy, Oakdale, Lake Charles, Bunkie, Grand Chenier, Maurice,
Mansura, Intracoastal City, Ville Platte, Grand Lake, Opelousas,
Rayne, Stephensville, Sulphur, Orange, Cypremort Point, Iota,
Beaumont, Pineville, New Iberia, China, Forked Island, Branch,
Patterson, Morgan City, and Bell City
622 PM CST Fri Jan 2 2026

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

MC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 12:33 PM CST, 6 hours 2 minutes earlier. Its key messages:

  • High pressure moving to the east will allow temps to moderate further toward the mid to upper 70s tomorrow.
  • Low pressure forming over the southern plains on Friday will bring strong and gusty southerly winds during Friday. Marine zones have a small craft advisory in place through the overnight hours.
  • Temperatures expected to be above normal as we head into the weekend and early next week.
Area forecast discussion, Jan 1, 12:33 PM CST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1233 PM CST Thu Jan 1 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- High pressure moving to the east will allow temps to moderate
  further toward the mid to upper 70s tomorrow.

- Low pressure forming over the southern plains on Friday will
  bring strong and gusty southerly winds during Friday. Marine
  zones have a small craft advisory in place through the
  overnight hours.

- Temperatures expected to be above normal as we head into the
  weekend and early next week.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1221 PM CST Thu Jan 1 2026

Temperatures are back on the up trend today as we start the New Year
off. Meanwhile onshore flow is forecast to strengthen throughout
Friday afternoon. Highs in the upper 70's will be common across the
forecast area tomorrow. A shortwave trough will deepen along the
subtropical jet across Oklahoma and migrate while broadening to the
east over the TN valley by Saturday. At this time, significant dry
layers aloft and poor thermodynamics will hinder rain chances with
only a few isolated chances along the lower Atchafalaya Friday night
into Saturday.

The more pressing concern will be the brief but notable pressure
gradient throughout Friday afternoon and evening. Winds associated
with the pattern are likely to near wind advisory criteria for
several hours during the afternoon inland along and south of the I-
10 corridor. Likewise, marine interests will also see of climb of
winds/gusts throughout the day meeting small craft advisory
criteria, probably into the early morning hours of Saturday. This
weakening surface low will likely dissipate over the SECONUS,
however, upper level pressure heights continue to deepen along the
Mississippi Valley into Saturday morning allowing winds to shift
back out of the north. Thus, slightly cooler, but still unseasonably
warm temperatures in the 70's are in the forecast Saturday while the
area remains dry.

30

&&

.LONG TERM...
(Sunday through next Wednesday)
Issued at 1221 PM CST Thu Jan 1 2026

Winds are forecast to ease further on Sunday with mild 60's in the
mix. Zooming out to the synoptic picture. Another deep ridge of high
pressure will build over Mexico into the Southern Plains Sunday,
with long term onshore flow becoming established by early Monday.
Hereafter through the middle of the week, highs will remain in the
70's area wide with few locations approaching 80°F toward the end of
the work week. A week trough also organized across the central
plains are this time helping moisture advection lift north from the
Gulf. Guidance yields some isolated chances of showers, but at this
time, little confidence existing in forcing a wetting rainfall with
this forecast package.

30

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CST Thu Jan 1 2026

VFR conditions forecast to remain across all TAF sites through the
next 6 hour period. Winds will remain out of the SW with occasional
gusts 15-20kts before easing tonight. Stronger pressure gradient
will elevate onshore winds further Friday.

&&

.MARINE...
Issued at 1221 PM CST Thu Jan 1 2026

Strong southwest flow is set to develop starting late tomorrow night
ahead of a developing robust surface system. Winds and seas will
quickly respond and small craft in coastal waters should begin
exercising caution starting as early as 9 PM. Winds will increase
throughout Friday and a Small Craft Advisory is place mid Friday
morning through mid Saturday where gradient winds and seas will be
elevated. The exception is the lakes and bays which will fall
under criteria for wind. Offshore marine zones will also sea winds
decrease below criteria overnight into early Saturday, however,
seas will continue to remain enhanced through the late morning.

A mostly dry frontal boundary will move through coastal waters late
Friday. A few showers will be possible to develop in waters off
central Louisiana as better lift with the passing front meets with
moisture.

Offshore winds will develop quickly on Saturday through the
remainder of the weekend.

&&

.FIRE WEATHER...
Issued at 1221 PM CST Thu Jan 1 2026

A robust surface low is organizing over the central Plains this
evening. This flow will increase into Friday with very strong
sustained winds anticipated during daytime hours as the feature
transits toward the TN valley. Elevated flow will bring inland a
humid airmass on Friday, however, a dryline type feature is expected
to wash out most moisture before a cool front can move through. This
should cap most rain chances to extreme east central and east
Louisiana.

Slightly drier air will filter in behind the front on northerly
winds Saturday before a cooler airmass arrives on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  79  54  69 /  10   0   0   0
LCH  56  76  61  74 /   0  10   0   0
LFT  54  76  63  74 /   0  10  10   0
BPT  57  78  59  75 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 9 AM Friday to 3 AM CST Saturday for
     GMZ430-432-435-436.

     Small Craft Advisory from 9 AM Friday to 9 AM CST Saturday for
     GMZ450-452-455-470-472-475.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...30

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:22 PM CSTLow Water AdvisoryLCH17 hr

Nearby

Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.